Georgia, 2006Hail in Georgia, February 4, 2006
February 4, 2006 · NWS FFC · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 3, 8:00 PM EST, 5 hours earlier.
Area forecast discussion, Feb 3, 8:00 PM EST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EST FRI FEB 3 2006
.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ADVERTISED PATTERN CHANGE CONTINUES TO TAKE PLACE. STRONG SHORT WAVE
WILL SWEEP RAPIDLY THROUGH THE AREA OVERNIGHT/EARLY SATURDAY...WHICH
WILL INITIALIZE THE LONG AWAITED PATTERN CHANGE TO A DEEP UPPER
TROUGH IN THE EASTERN U.S. AND COLDER WEATHER THAN WE HAVE SEEN IN
SOME TIME. THE MAIN CONCERN OVERNIGHT IS THE POTENTIAL FOR STRONG
THUNDERSTORMS AND SEVERE WEATHER. CONS ARE LOW SFC DEWPOINTS IN THE
40S-LOW 50S...LOW PW...AND NOT AS GOOD A LLJ AS I WOULD LIKE TO SEE
FOR A SIGNIFICANT SVR WX OUTBREAK. HOWEVER...UPPER DYNAMICS ARE
SUFFICIENT AND WEAK INSTABILITY/CAPE PRESENT. OTHER CONCERN IS THAT
18Z GFS SPLITS AREA OF PRECIP WITH SYSTEM TAKING ONE PART NORTH INTO
TN/KY...WHILE ANOTHER COMPLEX DEVELOPS...AND HAS ALREADY DEVELOPED
FOR THAT MATTER...ACROSS FL/EASTERN GULF. THIS MAY SERVE TO CUT OFF
ACTIVITY FURTHER NORTH. WILL STICK WITH CURRENT THINKING OF MOSTLY
CHANCE TSRA...NO MENTION OF SVR YET...AND BEST TSRA THREAT SOUTH OF
A CSG-MCN-AGS LINE. WILL ADD ISOLD TSRA AFT 06Z FOR SOUTHERN
AREAS...BUT LEAVE OUT OF NORTH AFT 06Z AS IN CURRENT ZONES. WILL NOT
MAKE ANY CHANGES TO TEMPS AT THIS TIME. OTHER CONCERN IN THE SHORT
TIME IS TIGHT PRESSURE GRADIENT THAT DEVELOPS SAT MORNING AS SFC
WINDS UP TO THE NE OF AREA AS UPPER SYSTEM CONTINUES TO STRENGTHEN
AND MOVE TOWARD THE MID-ATLANTIC. WITH 18-20KT WINDS PROGGED IN
PLACE BY 18Z AND NEW LOCAL WIND ADVISORY POLICY FOR IMPACTS...WILL
GO AHEAD AND ISSUE A WIND ADVISORY FOR 15Z-23Z SAT FOR ALL AREAS
NORTH OF A LGC-OPN-AGS LINE...EXCEPT FOP THE EXTREME NW
CORNER...WHERE FEEL RIDGES WILL BLOCK STRONGER GRADIENT. THE
STRONGEST WINDS SHOULD AFFECT THE AREA FROM ATL-AHN-GVL.
.LONG TERM...(MONDAY THROUGH FRIDAY)
DEEP POLAR VORTEX CONTINUES TO EVOLVE AS PLANNED OVER THE OHIO
VALLEY/NE U.S. THROUGHOUT THE WEEK. STRONG NW FLOW AND CAA ADVECTION
WILL DOMINATE MUCH OF THE EXTENDED. A SERIES OF SHORT WAVES OR
ALBERTA CLIPPER TYPE SYSTEM WILL REINFORCE THE PATTERN THROUGH THE
WEEK. THE FIRST WILL COME THROUGH MON...AND ANOTHER TOWARD THE END
OF THE WEEK. BY MON...TEMPS WILL BE COLD ENOUGH FOR WINTER PRECIP AS
MENTIONED EARLIER. HOWEVER...MODELS TAKE BEST MOISTURE ACROSS
CENTRAL GA...WHERE TEMPS/THICKNESS VALUES ARE NOT LOW ENOUGH...SO
APPEARS AS MOSTLY A RAIN EVENT WITH JUST SLIGHT CHANCE OF -SN FOR
THE NORTH. SYSTEM LATER IN THE WEEK WILL BE FURTHER STARVED FOR
MOISTURE...SO THREAT OF WINTER PRECIP WILL BE LIGHT. THE MAIN STORY
FOR THE EXTENDED WILL BE BELOW NORMAL TEMPERATURES FOR THE FIRST
TIME IN AGES...PROBABLY MID-DECEMBER. THE PATTERN SHOULD KEEP THE
THREAT FOR TSRA/SVR WX NIL AFTER TONIGHT.
&&
.AVIATION...MAIN CONCERN TONIGHT IS LOWER CIGS AND INCREASING RAIN
CHANCES AHEAD AND ALONG AN APPROACHING COLD FRONT THAT WILL PUSH
ACROSS KATL BETWEEN 08-10Z TONIGHT. AT KATL...EXPECT SOUTHERLY WINDS
AT 5 TO 10 KTS TO PREVAIL UNTIL THE FRONTAL PASSAGE. AS FOR CIGS...
VFR CONDITIONS WILL PREVAIL THRU 02Z...THEN LOWER TO MVFR CONDITIONS
WITH TEMPO LIGHT SHOWERS BY 02Z. IFR CONDITIONS WITH PREVAILING
LIGHT RAIN WILL LIKELY SET IN FROM 04-08Z JUST AHEAD OF THE
APPROACHING COLD FRONT. DURING THIS TIME...CANNOT RULE OUT AN
ISOLATED TSTM IN THE VICINITY OR ACTUALLY MOVE ACROSS THE KATL
AIRPORT AS INSTABILITIES INCREASE FROM THE SOUTH. WITH THE FRONTAL
PASSAGE AROUND 09Z...WINDS SHIFT WEST AND INCREASE TO AROUND 15 KTS
WHILE AREAS OF RAIN QUICKLY END. CIGS INCREASE INTO THE 2000-2500 FT
RANGE AND PERSIST THRU 8-10 AM SATURDAY MORNING. SKIES SCATTERED BY
MID MORNING AS DRIER AIR FILTERS IN FROM THE WEST-NORTHWEST.
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
RAB/39
Hazardous weather outlook, Feb 3, 11:20 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 PM EST FRI FEB 3 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041100-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1120 PM EST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...REST OF TONIGHT
...ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL
GEORGIA...
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH ACROSS CENTRAL GEORGIA BETWEEN
MIDNIGHT AND 6 AM THIS MORNING. THE LACK OF INSTABILITIES AND DEEP
LAYER MOISTURE WILL HINDER SEVERE THUNDERSTORM DEVELOPMENT.
.PRIMARY HAZARDS...
THE MAIN HAZARD WILL BE SMALL PEA SIZE HAIL...WIND GUSTS TO NEAR 40
MPH AND THE OCCASIONAL CLOUD TO GROUND LIGHTNING.
.DISCUSSION...
AN AREA OF RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS DEVELOPING
ALONG AND AHEAD OF A COLD FRONT WILL PUSH ACROSS CENTRAL GEORGIA
BETWEEN 1 AM AND 6 AM THIS MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF TONIGHT.
In the hours before
Special weather statement, Feb 3, 11:47 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1147 PM EST FRI FEB 3 2006
GAZ030-031-041-040515-
1147 PM EST FRI FEB 3 2006
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN HARALSON...PAULDING AND POLK COUNTIES UNTIL 1215 AM EST...
AT 1142 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF DRAKETOWN...MOVING
NORTHEAST AT 40 MPH. THIS STORM WILL AFFECT YORKVILLE...BRASWELL AND
DALLAS.
Special weather statement, Feb 4, 12:10 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 AM EST SAT FEB 4 2006
GAZ013-020-031-042-040545-
1210 AM EST SAT FEB 4 2006
...SIGNIFICANT WEATHER ALERT FOR 35 TO 40 MPH WINDS...PEA-SIZED
HAIL...AND FREQUENCY LIGHTNING ACROSS CARROLL...PAULDING...EASTERN
BARTOW...AND PICKENS COUNTIES UNTIL 1245 AM EST...
AT 1208 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TALKING ROCK...TO PINE LOG...TO
CARTERSVILLE...TO DALLAS...TO CARROLLTON...MOVING NORTHEAST AT 50
MPH.
WIND GUSTS TO 40 MPH...ALONG WITH PEA-SIZED HAIL AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THIS ACTIVITY.
STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
RAB
Special weather statement, Feb 4, 12:33 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 AM EST SAT FEB 4 2006
GAZ021-032-040600-
1233 AM EST SAT FEB 4 2006
...SIGNIFICANT WEATHER ALERT FOR 35 TO 40 MPH WINDS...PEA-SIZED
HAIL...AND FREQUENCY LIGHTNING FOR COBB AND CHEROKEE COUNTIES UNTIL
100 AM EST...
AT 1230 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM RED TOP MOUNTAIN...TO
KENNESAW...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ALONG WITH FREQUENCY
LIGHTNING ARE POSSIBLE WITH THIS ACTIVITY AS IT MOVES PRIMARILY
ACROSS NORTHERN COBB AND SOUTHERN CHEROKEE COUNTIES.
STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
RAB
Local storm report, Feb 4, 12:57 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
SNHail, Cherokee
- When
- February 4, 1:00 AM EST to 1:06 AM EST
- Where
- Cherokee County, 3 mi W of Woodstock
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.100, -84.567
The Cherokee County Emergency Management Director and the public reported penny to quarter-sized hail on the west, north, and east side of Woodstock, including the Buffington area. Hail reports were received from three miles west of Woodstock to one mile south of Buffington. Minor to moderate damage was reported to vehicles throughout the area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, February 4, 20061 death · 1 event
- Winter Storm in Ohio, February 4 to 5, 2006$660,000 · 9 events
- Tornadoes and Hail in Virginia, February 4, 20061 injured · $97,000 · F1 · 6 events
- Coastal Flood in Washington, February 4, 2006$500,000 · 3 events
- Lightning Strike in Florida, February 4, 2006$230,000 · 1 event
- Damaging Wind in Pennsylvania, February 4, 2006$200,000 · 65 kt wind · 1 event
- Damaging Winds in Maryland, February 4, 2006$120,000 · 55 kt wind · 3 events
- Damaging Wind in Pennsylvania, February 4, 2006$20,000 · 65 kt wind · 1 event
- Winter Weather in West Virginia, February 4 to 5, 20066 events
- Winter Storm and High Wind in Utah, February 4, 200679 kt wind · 5 events
- Dense Fog in California, February 4, 20064 events
- Winter Weather in Colorado, February 4 to 5, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491181.